MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE ATTRAX PUTTY; FILLER, BONE VOID, CALCIUM COMPOUND

NUVASIVE, INCORPORATED NUVASIVE ATTRAX PUTTY; FILLER, BONE VOID, CALCIUM COMPOUND
Model Number 5015001
Medical Device Problem Codes Contamination (1120); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device returned as it was left in-situ.No lab reports were received, therefore the complaint cannot be confirmed.The root cause has not yet been determined, the manufacturer is currently investigating the reported claim.A follow-up will be completed if more information is obtained.Labeling review: ".Contraindications: use of attrax putty is contraindicated in the presence of one or more of the following clinical situations: in cases of acute and chronic infections in the operated area (soft tissue infections; inflamed, bacterial bone diseases; osteomyelitis)." ".Warnings, cautions and precautions: inspect all packaging and components for damage before use.Do not use the device if it is damaged in any way.Dosage is for single use only.Do not re-sterilize.Confirm expiration date before use.Do not use if expiration date has been exceeded." ".Pre-operative warnings:1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.3.Care should be used in the handling and storage of the device.4.Devices should be inspected for damage prior to implantation.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Packaging: packages for each of the components should be intact upon receipt.Damaged packages or products should not be used, and should be returned to nuvasive." ".Sterilization: attrax putty is provided sterile (e-beam irradiation).Do not resterilize." ".How supplied: attrax putty is provided as a sterile, single-use device.Do not use if package is opened or damaged.".
 
Event or Problem Description
On (b)(6) 2021 nuvasive received a letter from (b)(6) hospital requesting information about possible postoperative infections involving attrax putty.The specific organism of concern is mycobacterium fortuitum.
 
Event or Problem Description
New information listed in h10.
 
Additional Manufacturer Narrative
No device returned as it was left in-situ.No lab reports were received, therefore the complaint cannot be confirmed.A sample from the same lot/donor was sent to a third party lab for evaluation where no organisms were identified and no nuvasive products are suspected as being the root cause of the reported infection though environmental contamination maybe related.No additional investigation required.Labeling review: ".Contraindications: use of attrax putty is contraindicated in the presence of one or more of the following clinical situations: in cases of acute and chronic infections in the operated area (soft tissue infections; inflamed, bacterial bone diseases; osteomyelitis).".".Warnings, cautions and precautions: inspect all packaging and components for damage before use.Do not use the device if it is damaged in any way.Dosage is for single use only.Do not re-sterilize.Confirm expiration date before use.Do not use if expiration date has been exceeded.".".Pre-operative warnings:1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned.Contraindications should be avoided.3.Care should be used in the handling and storage of the device.4.Devices should be inspected for damage prior to implantation.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".".Packaging: packages for each of the components should be intact upon receipt.Damaged packages or products should not be used, and should be returned to nuvasive.".".Sterilization: attrax putty is provided sterile (e-beam irradiation).Do not resterilize.".".How supplied: attrax putty is provided as a sterile, single-use device.Do not use if package is opened or damaged.".

Brand Name
NUVASIVE ATTRAX PUTTY
Common Device Name
FILLER, BONE VOID, CALCIUM COMPOUND
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11335498
Report Number2031966-2021-00031
Device Sequence Number16358482
Product Code MQV
UDI-Device Identifier00887517241528
UDI-Public887517241528
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5015001
Device Lot NumberAX16649
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5015002.
Outcome Attributed to Adverse Event Other; Required Intervention;